How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abid Your Own Question
Dr. Abid
Dr. Abid, Doctor
Category: Medical
Satisfied Customers: 5965
Experience:  MBBS, FCPS(R)
16766337
Type Your Medical Question Here...
Dr. Abid is online now
A new question is answered every 9 seconds

I recently had back surgery to remove a tumor- I am on so many

Customer Question

I recently had back surgery to remove a tumor- I am on so many medications- fentayl patch , norco , gabapentin, celexa and alzaprozolam - I was told by he hospital to take milk of magnesium for constipation. I forgot to take my gabapentim for 3 days and felt horrible - I thought it was due to so much medication. I was depressed and felt so outside myself- 600 mgs nightly - I want off all this stuff - except my celexa .
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Abid replied 1 year ago.
Hi there ...Drugs like Alprazolam , Fentanyl patch , Gbapentin shouldn't be stopped abruptly , as these are habit forming drugs .It would be ideal for you to get off these drugs one by one , as you are off Gabapentin for last 3 days and you were on reasonable dose 600 mg , so please donot stop it abruptly reduce half the dose in couple of weeks then get rid of it in next 2 weeks then , Gradually withdraw from Alprazaolam followed by Fentanyl patch.As most of these drugs can have withdrawal symptoms , so it would be ideal to gradually get rid of all these .Regards ***** ***** luck .Please leave positive feedback for me .Thanks .
Customer: replied 1 year ago.
So I should continue at 600 for a few weeks of gabapentin and then reduce?
Expert:  Dr. Abid replied 1 year ago.
No as you are off Gabapentin so just start from half the dose mean 300 mg for 2 weeks then 150 mg for next 2 weeks then 50 mg and then complete OFF .Good luck .Please leave positive feedback for me .Thanks .
Expert:  Dr. Abid replied 1 year ago.
Do you have further questions , if yes please tell me .
If you are satisfied then please rate my answer as excellent or good service.
Regards .
Customer: replied 1 year ago.
I am now taking just 1 300 gabapentin. I hate this fentayl patch so much. I think it is causing me to be anxious and depressed. I am on 25 patch. I have read up on it and it truly scares me. I know I have to reduce slowly but how? I see pain management doc on Tuesday - unfortunately I do not like her. I had to practically beg to get an mri that found the tumor.
Customer: replied 1 year ago.
She had me have 2 injections and 2 packs of steroids first as my pain got worse. I have taken norco and vicoden in the past and it never made me feel this low. I have xanax for anxiety but the idea of taking more of it makes me more anxious. I am on celexa as I said before . Too much medicine in my system I think.
Customer: replied 1 year ago.
I would like to get off fentayl patch before alzaprozolam - what about norco? I want to go into my appt with a plan. Thank you for your help.
Expert:  Dr. Abid replied 1 year ago.
It would be ideal for you to reduce Fentanyl patch first if you want to get rid of it and later alprazolam , as you mentioned you are on 25 mg Fentanyl patch , so you should get it on alternative days first for first two weeks , then one on every third day for next 2 weeks then every 5th day and then weekly and see response .Regards ***** ***** will be appreciated .Thanks .